Alert archive / Washington / Gale Warnings in 2011
Gale Warning 105, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 25, 2011, 11:05 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2011, 11:05 AM PST (19:05 UTC)
- Expired
- Dec 25, 2011, 2:27 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
703 WHUS76 KSEW 251905 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1105 AM PST SUN DEC 25 2011 PZZ150-153-156-170-173-176-260315- /O.EXP.KSEW.GL.W.0104.000000T0000Z-111225T1900Z/ /O.UPG.KSEW.SC.Y.0872.000000T0000Z-111226T0600Z/ /O.NEW.KSEW.GL.W.0105.111225T1905Z-111225T2300Z/ /O.NEW.KSEW.SC.Y.0873.111225T2300Z-111226T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1105 AM PST SUN DEC 25 2011 ...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 35 KNOTS DIMINISHING TO 20 KNOTS THIS EVENING. * SEAS...COMBINED SEAS AROUND 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-260315- /O.CAN.KSEW.SC.Y.0872.000000T0000Z-111226T0600Z/ /O.NEW.KSEW.SC.Y.0873.111225T2300Z-111226T0600Z/ PUGET SOUND AND HOOD CANAL- 1105 AM PST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * WIND AND WAVES...WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. WINDS WILL RISE TO AROUND 30 KNOTS WITH WIND WAVES 5 FEET WITH THE FRONTAL PASSAGE FOR A COUPLE HOURS MIDDAY WITH THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-260315- /O.UPG.KSEW.SC.Y.0871.000000T0000Z-111226T0100Z/ /O.EXB.KSEW.GL.W.0104.000000T0000Z-111226T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1105 AM PST SUN DEC 25 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WIND 35 KNOTS WIND WAVES 3 TO 6 FEET. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE WASHINGTON COAST STARTING AT 4 PM THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-260315- /O.UPG.KSEW.SC.Y.0872.000000T0000Z-111226T0600Z/ /O.EXB.KSEW.GL.W.0104.000000T0000Z-111226T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1105 AM PST SUN DEC 25 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WINDS 35 KNOTS WITH WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-260315- /O.EXT.KSEW.GL.W.0104.000000T0000Z-111226T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1105 AM PST SUN DEC 25 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHEAST WIND 25 TO 35 KNOTS SHIFTING TO WEST EARLY THIS AFTERNOON. * SEAS...WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-252300- /O.CON.KSEW.GL.W.0104.000000T0000Z-111225T2300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 1105 AM PST SUN DEC 25 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...SOUTHEAST WIND 25 TO 35 KNOTS. * SEAS...WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-260315- /O.CON.KSEW.RB.Y.0055.000000T0000Z-111226T1200Z/ GRAYS HARBOR BAR- 1105 AM PST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SEAS...11 FEET BUILDING TO 15 FEET DURING THE EBBS. * BAR CONDITION...BAR CONDITIONS ROUGH BECOMING SEVERE WITH BREAKERS DURING THE MAXIMUM EBB CURRENTS. * FIRST EBB...AROUND 445 PM TODAY. * SECOND EBB...AROUND 530 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
028 WHUS76 KSEW 252227 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 PM PST SUN DEC 25 2011 PZZ150-153-156-170-173-176-260630- /O.CAN.KSEW.GL.W.0105.000000T0000Z-111225T2300Z/ /O.EXT.KSEW.SC.Y.0873.111225T2227Z-111226T0600Z/ /O.NEW.KSEW.GL.A.0045.111226T2100Z-111227T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 227 PM PST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING. ALSO...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR THE NEXT VIGOROUS FRONTAL SYSTEM. * WIND...WEST WINDS 20 TO 30 KNOTS EARLY DIMINISHING TO 15 TO 25 KNOTS THIS EVENING. GALE FORCE SOUTHERLY WINDS EXPECTED LATE MONDAY AFTERNOON AND NIGHT. * SEAS...COMBINED SEAS AROUND 15 FEET...SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-134-260630- /O.CAN.KSEW.GL.W.0104.000000T0000Z-111225T2300Z/ /O.EXB.KSEW.SC.Y.0873.111225T2227Z-111226T0600Z/ /O.NEW.KSEW.GL.A.0045.111226T2100Z-111227T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 227 PM PST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A GALE WATCH HAS ALSO BEEN ISSUED FOR THE NEXT VIGOROUS FRONTAL SYSTEM. THE GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WIND...15 TO 25 KNOTS THIS EVENING. GALE FORCE WINDS EXPECTED MONDAY NIGHT. * SEAS...WIND WAVES 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-260600- /O.CAN.KSEW.GL.W.0104.000000T0000Z-111226T0600Z/ /O.EXB.KSEW.SC.Y.0873.111225T2227Z-111226T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 227 PM PST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE GALE WARNING HAS ENDED. * WIND...WEST 20 TO 30 KNOTS EARLY DIMINISHING TO 15 TO 25 KNOTS THIS EVENING. * SEAS...WIND WAVES 3 TO 5 FEET THIS EVENING AND A WEST SWELL 12 FEET AT 14 SECONDS. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-260630- /O.CON.KSEW.GL.W.0104.000000T0000Z-111226T0600Z/ /O.NEW.KSEW.GL.A.0045.111226T2100Z-111227T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 227 PM PST SUN DEC 25 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... GALE FORCE WEST WINDS WILL EASE TONIGHT. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH FOR LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT FOR THE NEXT VIGOROUS WEATHER SYSTEM. * WINDS...WEST WIND 25 TO 35 KNOTS EASING TONIGHT. SOUTHERLY GALES ARE EXPECTED MONDAY NIGHT WITH THE NEXT VIGOROUS FRONT. * SEAS...WIND WAVES 4 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ131-260600- /O.CON.KSEW.GL.W.0104.000000T0000Z-111226T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 227 PM PST SUN DEC 25 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...WEST WINDS 35 KNOTS WITH WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-260600- /O.EXT.KSEW.SC.Y.0873.111225T2227Z-111226T0600Z/ PUGET SOUND AND HOOD CANAL- 227 PM PST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-260630- /O.CON.KSEW.RB.Y.0055.000000T0000Z-111226T1200Z/ GRAYS HARBOR BAR- 227 PM PST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SEAS...11 FEET BUILDING TO 15 FEET DURING THE EBBS. * BAR CONDITION...BAR CONDITIONS ROUGH BECOMING SEVERE WITH BREAKERS DURING THE MAXIMUM EBB CURRENTS. * FIRST EBB...AROUND 445 PM TODAY. * SECOND EBB...AROUND 530 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 25, 9:30 AM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 25, 9:30 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PST SUN DEC 25 2011 .SYNOPSIS...A COLD FRONT MOVING ONSHORE THIS MORNING WILL BRING RAIN TO THE AREA AND BREEZY CONDITIONS MAINLY TO THE COAST AND NORTH INTERIOR. SHOWERS WILL TAPER OFF THIS EVENING AS A WEAK RIDGE OF HIGH PRES BUILDS INTO THE AREA. ANOTHER FRONT WILL APPROACH THE AREA MONDAY AND MOVE INLAND MONDAY EVENING. THIS PATTERN WILL CONTINUE FOR THE UPCOMING WEEK AS STRONG ZONAL FLOW SETS UP OVER THE NORTH PACIFIC... ALLOWING A SERIES OF PACIFIC FRONTAL SYSTEMS TO MOVE THROUGH THE AREA. && .SHORT TERM...UPDATED THE MARINE SECTION BELOW. SATELLITE AND RADAR IMAGERY SHOWS INCOMING FRONT MOVING INTO THE COASTAL WATERS THIS MORNING. ONSET OF RAIN AT 16Z FOR THE COAST A BIT LATER THAN ANTICIPATED...MORNING MODEL RUNS PICKING UP ON THIS WITH PRECIPITATION SPREADING INLAND BY MIDDAY AND INTO THE CASCADES IN THE EARLY AFTERNOON HOURS. KLGX AND S-BAND PROFILER AT WESTPORT SHOWING SNOW LEVELS AROUND 4000 FEET AS OF 17Z ALONG THE COAST...EXPECT SNOW LEVELS IN THE MOUNTAINS TO DROP TO AROUND 3500 FEET WITH THE FRONT AND 2500 FEET THIS EVENING. ANTICIPATE 4 TO 8 INCHES OF SNOW ABOVE ABOUT 3500 FEET THROUGH TONIGHT FOR THE CASCADES AND MARGINAL WINTER WEATHER ADVISORY AMOUNTS AT MT BAKER...STEVENS PASS...AND PARADISE. WILL UPDATE THE ADVISORY FOR ABOVE 3500 FEET LATER THIS MORNING. SHOWERS TAPER OFF TONIGHT BEHIND THE FRONT AS WEAK HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST THEN SHIFTS EAST OF THE CASCADES MON MORNING AHEAD OF THE NEXT SYSTEM. THE NEXT FRONT AT THE LEADING EDGE OF A STRENGTHENING PACIFIC JET STREAM WILL MOVE ACROSS THE AREA MONDAY EVENING BRINGING A PERIOD OF MODERATE TO LOCALLY HEAVY RAIN TO THE COAST AND BREEZY TO LOCALLY WINDY CONDITIONS. WITH THE LOWER SNOW LEVELS AT THE ONSET OF THIS SYSTEM...MORE WIDESPREAD ADVISORY SNOWFALL AMOUNTS ARE EXPECTED FOR THE MOUNTAINS WITH THIS FRONT. SNOW LEVELS WILL BEGIN TO RISE TUESDAY MORNING AHEAD OF THE NEXT SYSTEM...RAINFALL WILL PICK UP AGAIN LATER TUESDAY AS THIS WAVE IN THE SERIES MOVES INTO THE AREA. IN ADDITION TO A RENEWED SHOT OF RAIN FOR THE LOWER ELEVATIONS...THIS SYSTEM WILL BRING ANOTHER ROUND OF MOUNTAIN SNOW ABOVE 4000 FEET. TEMPERATURES WILL RANGE FROM THE MID 30S TO LOWER 40S AT NIGHT AND REMAIN IN THE LOWER TO MID 40S DURING THE DAY THROUGH TUESDAY. .LONG TERM...FROM PREVIOUS DISCUSSION...MODELS CONTINUE TO ADVERTISE A WET AND ACTIVE PERIOD THROUGH THE WEEK AND POSSIBLY INTO NEW YEARS DAY. LOCALLY HEAVY RAINFALL IS POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY AND AGAIN WEDNESDAY NIGHT...FRIDAY...AND NEXT SATURDAY AS MOISTURE GETS TRANSPORTED EASTWARD FROM THE SUBTROPICAL WESTERN PACIFIC. A 140-160 KNOT 300 MB JET MAY ENERGIZE INDIVIDUAL FRONTAL WAVES RESULTING IN WINDY CONDITIONS AT TIMES. THE ECMWF IS GENERALLY ABOUT 20 KT STRONGER WITH THE JET THAN THE GFS. SNOW LEVELS WILL RISE TO ABOUT 5000 FEET MIDWEEK THEN FALL BACK TO ABOUT 3000 FEET BY NEXT FRIDAY. ALBRECHT && .HYDROLOGY...A SERIES OF WET WEATHER SYSTEMS WILL ARRIVE OVER THE NEXT WEEK OR SO. ALTHOUGH NO PARTICULAR SYSTEM LOOKS LIKE IT WILL CAUSE WIDESPREAD FLOODING...RIVERS WILL CERTAINLY RISE. THE SKOKOMISH RIVER IS LIKELY TO REACH ADVISORY STAGE AT TIMES AND COULD GO ABOVE FLOOD STAGE AS WELL. BURKE && .AVIATION...THE COLD FRONT NEAR THE COAST AT 8AM WILL MOVE THROUGH WESTERN WA BY MIDDAY. IT IS WEAKER AND NOT AS WET AS EXPECTED...BUT THERE WILL STILL BE SEVERAL HOURS OF CIGS AND PERHAPS VSBY DROPPING TO MVFR AND I WILL TUNE THE TAFS A BIT BUT STILL KEEP SOME RAINY BLUSTERY WEATHER IN THERE WITH THE FRONT ITSELF. ONSHORE FLOW AND SCATTERED SHOWERS WILL BE THE RULE BEHIND THE FRONT WITH PARTIAL CLEARING PERIODS AFTER THE FROPA. THE MOUNTAINS WILL CATCH THE WORST OF IT AND THE MOUNTAINS THAT ARE NOT YET OBSCURED WILL BE LATER THIS MORNING...AND WILL REMAIN MOSTLY OBSCURED BEHIND THE FRONT THIS AFTERNOON AND EVENING. 19 KSEA...WILL HANG ON TO SOME OF THE BREEZY WET WEATHER IN THE CURRENT TAF WITH THE FRONT STILL TO COME THROUGH LATER THIS MORNING. THE SYSTEM LOOKS WEAK ON SATELLITE IMAGERY BUT PRETTY VIGOROUS ON THE COASTAL RADAR...SO CIGS AROUND 020 ARE A STILL A GOOD BET AS THE FRONT MOVES OVER THE SEATTLE AREA LATE THIS MORNING WITH A MIDDAY FROPA. 19 && .MARINE...UPDATED...AT 9AM GRADIENTS SPIKED NICELY AND AST-UIL ROSE TO +6MB AND OLM-BLI ROSE TO 5MB...SO THAT WILL HELP VERIFY THE GALE WARNINGS AS THE FRONT SEEMS TO HAVE A LITTLE MORE PUNCH NOW THIS MORNING. I MADE NO BIG CHANGES TO THE MORNING FCSTS AND GRIDS WHICH ARE STILL A GOOD MATCH TO THE LATEST 12Z RUN OF THE UW 4KM MESOSCALE SOLUTION. THE FRONT WILL BE THROUGH THE COASTAL WATERS BY 11AM SO I HAVE ENDED THE GALE AT THAT TIME AND STARTED A SMALL CRAFT ADVISORY. 19 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...GALE WARNING FOR THE COASTAL WATERS TIL 11AM. GALE WARNING FOR THE EAST ENTRANCE TO THE STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS. .SMALL CRAFT ADVISORY STARTING AT 11AM FOR THE COASTAL WATERS. SMALL CRAFT ADVISORY FOR THE WEST AND CENTRAL PORTION OF THE STRAIT OF JUAN DE FUCA...AND PUGET SOUND/HOOD CANAL. .SMALL CRAFT ADVISORY FOR THE GRAYS HARBOR BAR. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML WWW.WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Dec 25, 8:51 AM PST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
851 AM PST SUN DEC 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND GST 4 ENE VAIL 46.86N 122.58W
12/25/2011 M51 MPH THURSTON WA TRAINED SPOTTER
SUSTAINED SOUTH-SOUTHEAST WIND OF 31 MPH.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:51 AM PST | Winter Weather Advisory | SEW | 20 hr | |
| Dec 25, 9:32 AM PST | Wind Advisory | SEW | San Juan | 5 hr |
| Dec 25, 11:05 AM PST | Small Craft Advisory | SEW | 11 hr | |
| Dec 25, 2:27 PM PST | Gale Watch | SEW | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.